Judith Warner's health blog on the New York Times website tells an interesting story about her battle with migraines. A former eight-cup-a-day coffee addict, she successfully managed her migraines with a combination of acupuncture and the antidepressant amitriptyline.
Then last month, my acupuncturist moved away. This was hard, and detrimentally affected my energy. My mother had a serious health scare, triggering one of those facing mortality moments that adversely affect everyone’s energy, too. Plus, I was given a do-or-die deadline on my three-years-overdue book on children’s mental health issues. And the economy collapsed.
Any one of these events could have been a migraine trigger. Together — combined, perhaps, with ragweed — they launched me right back to where I’d been one year ago, pre-acupuncture, in the darkest of the migrainous days, having headache after headache and popping pill after pill.
She tried another, stronger medication from her doctor. The column details her struggle with the seriously disabling side-effects of this drug. She doesn't name the drug, but many people, in the comments section, declare that they recognize the symptoms from their own life and that it must have been Topamax.